In a recent article I read on theconversation.edu.au, it was reported that “In 2010, the promotion of the Nurofen range of products “targeting” migraine, back pain, tension headache and period pain was awarded a CHOICE shonky award.”
The take home message of their review was that the different flavours of Nurofen claim to ‘target’ specific sites all contain the exact same active ingredient (Ibuprofen) in the exact same dosage. And there has been no research to prove that Ibuprofen specifically acts at one point rather than another.
The Therapeutic Goods Administration (TGA) in Australia ordered the makers of Nurofen to stop running certain advertisements and “to withdraw any representations, in the context of headaches, that the advertised therapeutic good ‘Nurofen’ goes ‘straight’ to the source of the pain”.
According to CHOICE, “the shonkiest aspect of this type of marketing is that the fast-acting painkillers labelled for specific pain types are more expensive – costing almost twice as much in some stores we surveyed – than their ‘all-pain’ fast-acting equivalent, Zavance caplets, which contains a comparable fast-acting form of ibuprofen.”
Just so you know…
For more information go to http://www.chrisjonesosteo.com.au/?p=816